68548members
360548posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and bladder irritations

6 REPLIES 6
Highlighted
Member

Re: Letrozole and bladder irritations

Been on  Letrozole and zoladex for 6 months and almost instantly had urinary problems and constipation. I was checked for an infection but that came back clear. Oncologist wasn't bothered about it and did suggest me taking cranberry juice but not one I have tried. I have to take a liquid for the constipation as I was advised long term senna was not a good idea but the bladder is still not right. First thing in the morning I feel like I have full bladder but emptying it takes a while as the flow is slow and uncomfortable until empty. It does improve as the day progresses but I do go more often. I think it is something I will just have to get used to. If there is any advise from anyone who has gone through this then I would be grateful.   

Highlighted
Member

Re: Letrozole and bladder irritations

Thank for your replies and sharing your experiences.

I made an appointment to see my GP this past  week, and strangely enough, the irritation stopped a few days before seeing the GP. I did mention it though and GP is familiar with this and suggested to come back should it flare up again and she would have some natural remedies to try, which is encouraging. I guess it’s all trial and error, 

thank you again 

N x

 

Highlighted
Member

Re: Letrozole and bladder irritations

I had a similar issue with anastrazole but once I stopped drinking cranberry juice upped my pelvic floor exercise and used a vaginal moisturiser without glycerin I use boots own it settled. Cranberry juice makes this kind of bladder problems worse. Hope yours has settled xx
Highlighted
Member

Re: Letrozole and bladder irritations

Hello Nettie,

 

Hope you are feeling a little better and things have settled naturally.  If not,  it may be worth going to Nurse/GP with a sample and just get it checked for any infection to be on the safe side.  Iissues with the Urinary Tract,  as you describe, can unfortunately be an effect of reduced oestrogen whether naturally through menopause or through taking medication like Letrozole.  You may find it helpful to discuss ways of managing with Nurse.  Or try some pelvic floor exercises  along with other non medical interventions like avoiding foods and drinks that can irritate the bladder (caffeine is usually identified as a trigger).

Vaginal oestrogen treatment can also help but there still seems to be a mixed medical response to prescribing these to people on AI type meds like Letrozole, due to some oestrogen travelling throughout  the body.  However, using some other non hormonal vaginal product may also reduce discomfort.

Best Wishes to you,

Chick x

 

 

Highlighted
Member

Re: Letrozole and bladder irritations

Increased frequency of urination is on the side effects leaflet as one of the less common side effects.   I experienced it too but it has calmed down now (after 4 years plus on Letrozole).  What a pain it all is!

Highlighted
Member

Re: Letrozole and bladder irritations

Hi Netty,

 

I’m off Letrozole now and back on Tamoxifen but I had the same problem. From about week 2 it was almost as if I’d lost sensation and didn’t get a warning I needed to pee. Had a few close calls as bizarrely if my eyes saw a loo I started to go so had to be quicker than Linford Christie getting on to the loo !

i had lots of awful side effects with Letrozole and must admit I never mentioned this one to my consultant, GP or pharmacist ( I’d never seen anyone else mention it so thought it was just me.)  It did start to get better but as soon as I came off Letrozole it went away.

the things we have to deal with hey xx Melanie 

Highlighted
Member

Letrozole and bladder irritations

Started treatment around six weeks ago and started to experience discomfort and irritation with my bladder in week 2, mainly in the morning on getting up and then easing off a bit later in the day. Am on a different brand now (Accor) to when I started (Dr Reddy) and that doesn’t seem to make a difference. 

Has anyone else had this side effect and would have any advice? 

Many thanks 

Netty